Minnesota, 2007Tornado and Flash Flood in Minnesota, September 20, 2007
September 20, 2007 · NWS MPX · 68 events in 20 counties and zones
Warm frontal boundary induced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $700,000
- Crop damage
- None recorded
- Events
- 68
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm frontal boundary induced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 20, 5:31 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 20, 5:31 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 AM CDT THU SEP 20 2007
.DISCUSSION...
FORECAST AREA ENTERING THE PUSH/PULL REGION BETWEEN DEPARTING
SURFACE HIGH OVER NORTHEAST MINNESOTA AND NORTHERN WISCONSIN...AND
APPROACHING LOW PRESSURE SYSTEM IN THE WESTERN DAKOTAS. EASTERLY
SURFACE WINDS ARE HELPING TO KEEP DEW POINTS RELATIVELY LOW...WITH
MID 40S TO LOW 50S IN MOST LOCALES. REGION OF CONVECTION IN THE
EASTERN DAKOTAS AND NORTHWEST MINNESOTA IS ASSOCIATED WITH A
40-50KT LOW LEVEL JET...AND LOW/MID LEVEL THETA-E ADVECTION.
THE SHORT TERM CONCERNS MOST DEFINITELY REVOLVE AROUND THE SEVERE
CONVECTION POSSIBILITIES LATER TODAY. ITS A LITTLE BIT OF A
TRICKY FORECAST...BECAUSE WE WILL DEFINITELY BE FIGHTING A CAPPING
INVERSION OVER AT LEAST THE SOUTHERN PORTION OF THE FORECAST
AREA...WITH 700 MB TEMPERATURES FROM 10-12C PROGGED. ANOTHER ISSUE
IS THAT MOST OF THE UPPER SUPPORT...AND THE GREATEST SURFACE
PRESSURE FALLS MOVE THROUGH NORTHERN MINNESOTA /ALTHOUGH THE
SOUTHERN EDGE OF BOTH GRAZES THE NORTHERN PART OF THE FORECAST
AREA. THE NOSE OF THE LOW LEVEL JET IS ALSO SOLIDLY NEAR THE
INTERNATIONAL BORDER BY 00Z FRIDAY. NOW...MOST OF THIS THROWS THE
TORNADIC THREAT INTO QUESTION...BUT NOT SEVERE CONVECTION AS A
WHOLE. WE DO HAVE AN 80-90KT JETLET MOVING INTO WESTERN MINNESOTA
NEAR MIDDAY...WHICH COUPLES QUITE NICELY WITH A 100-120KT JET IN
ONTARIO. SHEAR PARAMETERS ARE QUITE STRONG...WHEN TAKING INTO
ACCOUNT THE MID/UPPER LEVEL WINDS AND THE PREVAILING SOUTHEASTERLY
LOW LEVEL WINDS. WITH THE STRENGTH OF THE LOW LEVEL WIND
FIELD...WE DO EXPECT THAT 60+ SURFACE DEW POINTS WILL MAKE A
RETURN TO AT LEAST WESTERN AND SOUTHERN MINNESOTA BY THE END OF
THE DAY...WHICH SHOULD LEAD TO AT LEAST 2000 J/KG SBCAPES. THE
THINKING HERE IS THAT A HAIL/WIND THREAT WILL BE A DEFINITE /SAY
NORTH OF THE HIGHWAY 7 CORRIDOR/...BUT THE TORNADIC THREAT IS MUCH
LESS SO /ALBEIT NOT ZERO...CONSIDERING HOW MUCH INSTABILITY AND
SHEAR AREA HANGING AROUND/.
OVERNIGHT...MCS SHOULD MOVE ACROSS THE NORTHERN PART OF THE
FORECAST AREA...BEFORE DROPPING SOUTHEASTWARD OVER EAST CENTRAL
MINNESOTA/WEST CENTRAL WISCONSIN AS A SECOND LOW LEVEL JET RACES
UP FROM EASTERN NEBRASKA AND WESTERN IOWA.
COLD FRONT MOVES THROUGH THE AREA FRIDAY...WHICH REALLY PLAYS
HAVOC WITH THE HIGH TEMPERATURES ON FRIDAY. HAVE GONE WITH A 15
DEGREE GRADIENT ACROSS THE FORECAST AREA...WITH WELL ABOVE NORMAL
TEMPERATURES LIKELY IN THE I-90 CORRIDOR AND IN WEST CENTRAL
WISCONSIN. BLAST OF COLD ADVECTION BEHIND THE FRONT WILL LEAD TO
GUSTY W TO NW WINDS FOR FRIDAY NIGHT.
SURFACE HIGH PASSES QUICKLY THROUGH THE REGION...WITH NEXT SYSTEM
SET TO IMPACT THE AREA SUNDAY NIGHT AND INTO EARLY NEXT WEEK.
CHANGED LITTLE WITH RESPECT TO STORM TIMING...DESPITE THE FACT
THAT THE 00Z GFS SPED THINGS UP A LITTLE. 00Z ECMWF CAME IN
SIMILAR TO THE 19/12Z RUN...WHICH IS A BIT SLOWER THAN THE 00Z
GFS. TEMPERATURES LOOK QUITE WARM ON SUNDAY...WITH STRONG
SOUTHERLY WINDS RETURNING AHEAD OF THIS SYSTEM.
&&
.AVIATION.../12Z TAFS/
CONCERN WITH THE TAFS IS LOCKING DOWN BEST WINDOWS OF TIME FOR
CONVECTION AND ESTIMATING SRLY WIND GUSTS. STRONG UPGLIDE AND
INCREASES IN ELEVATED INSTABILITY OVER THE ERN DAKOTAS WILL
CONTINUE TO DRIVE T-STORMS INTO WRN MN THROUGH MID MORNING. THESE
WILL SPREAD OVER AXN WITH SOME HAIL POSSIBLE GIVEN RADAR TRENDS.
CONVECTION SHOULD BEGIN DWINDLING LATE IN THE MORNING AND INTO
EARLY AFTN AS JET FADES. REDEVELOPMENT OF CONVECTION IS POSSIBLE
IN WRN MN NEAR AND SOUTH OF AXN LATER THIS AFTN...WITH CAP BEING
THE MAIN STIFLING POINT. FINALLY...AS MAJOR HEIGHT FALLS AND
RESPONDING LLJ BEGIN WORKING INTO MN AGAIN TONIGHT...BETTER
CHANCES OF T-STORMS CREEP UP AGAIN IN CTRL MN AND INTO WRN WI.
HAVE GENERALLY USED 200FT PROJECTED WINDS BY THE 06Z NAM MODEL
FOR SUSTAINED WIND SPEEDS AND UTILIZED THE TOP OF THE MIXED LAYER
FOR GUSTS DURING TODAY AND THIS EVE. HAVE TWEAKED DOWN THESE
SPEEDS IN AREAS WHERE MORE CLOUD COVER IS EXPECTED. GUSTS TO OVER
30 KTS AT RWF ARE VERY POSSIBLE THIS AFTN.
ALSO IN THE IMMEDIATE FIRST FEW HOURS...IFR STRATUS HAS GOTTEN
CAUGHT IN ERLY FLOW OVR CTRL WI AND IS ANTICIPATED TO SPREAD OVER
EAU BUT DISSIPATE SOON AFTER AS HEATING BEGINS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
KAT/MTF
Hazardous weather outlook, Sep 20, 3:52 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 AM CDT THU SEP 20 2007
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
452 AM CDT THU SEP 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER PARTS OF WEST
CENTRAL MINNESOTA...SOME OF WHICH MAY BECOME CAPABLE OF PRODUCING
ISOLATED LARGE HAIL AND DAMAGING WIND GUSTS. THESE STORMS SHOULD
PUSH INTO NORTHERN MINNESOTA BY MIDDAY.
ADDITIONAL THUNDERSTORMS...CONTAINING A GREATER LIKELIHOOD OF
PRODUCING SEVERE WEATHER...ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING OVER WEST CENTRAL MINNESOTA...MOVING ACROSS PARTS OF
CENTRAL AND SOUTHERN MINNESOTA...ESPECIALLY ALONG AND NORTH OF
THE HIGHWAY 7 CORRIDOR...THROUGH THE EVENING AND OVERNIGHT. LARGE
HAIL...DAMAGING WINDS...AND HEAVY DOWNPOURS WILL BE LIKELY WITH
THESE STORMS. ISOLATED TORNADOES MAY ALSO OCCUR...ESPECIALLY IN
WEST CENTRAL MINNESOTA TOWARD MID TO LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS ARE
EXPECTED TO BE ONGOING ON FRIDAY MORNING...CONTINUING ACROSS EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH MUCH OF THE
DAY ON FRIDAY...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING...BUT
MAY BE NEEDED THIS AFTERNOON AND EVENING.
KAT
Event by event
46 hail, 18 thunderstorm wind, 2 heavy rain, 1 flash flood, 1 tornado. Local standard time, as filed.
Hail, Yellow Medicine
- When
- September 20, 7:22 AM CST
- Where
- Yellow Medicine County, Burr
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.750, -96.370
Hail, Lac Qui Parle
- When
- September 20, 7:45 AM CST to 7:55 AM CST
- Where
- Lac Qui Parle County, 2 mi N of Dawson
- Measured
- 2 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.959, -96.070
Houses and vehicles sustained damage.
Thunderstorm Wind, Chippewa
- When
- September 20, 8:20 AM CST
- Where
- Chippewa County, 1 mi NE of Watson
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 45.030, -95.805
Large tree reported downed.
Heavy Rain, Stearns
- When
- September 20, 9:00 AM CST to 12:30 PM CST
- Where
- Stearns County, Sauk Centre
- Reported by
- Trained Spotter
- Coordinates
- 45.730, -94.970
Ponding of water occured at a viaduct and at a few intersections around town. As a result, a few roads were barricaded.
Thunderstorm Wind, Swift
- When
- September 20, 9:42 AM CST
- Where
- Swift County, Benson
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.320, -95.620
Two trees down in town. One blocking a street.
Hail, Stearns
- When
- September 20, 10:35 AM CST
- Where
- Stearns County, Brooten
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.500, -95.120
Hail, Kandiyohi
- When
- September 20, 10:35 AM CST
- Where
- Kandiyohi County, 7 mi WSW of Regal
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.381, -95.003
Hail, Stearns
- When
- September 20, 11:02 AM CST
- Where
- Stearns County, Melrose
- Measured
- 0.8 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.670, -94.830
Hail, Pope
- When
- September 20, 11:58 AM CST
- Where
- Pope County, Starbuck
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.620, -95.520
Hail, Stearns
- When
- September 20, 12:07 PM CST
- Where
- Stearns County, St Cloud
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.570, -94.170
Hail occurred at County Roads 15 and 23.
Hail, Sherburne
- When
- September 20, 12:11 PM CST
- Where
- Sherburne County, 2 mi NW of Cable to 1 mi NW of Cable
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.541, -94.109
Hail, Stearns
- When
- September 20, 12:41 PM CST
- Where
- Stearns County, Sauk Centre
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.730, -94.970
Thunderstorm Wind, Stearns
- When
- September 20, 1:25 PM CST
- Where
- Stearns County, St Stephen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.700, -94.270
Twenty inch tree down. Barn roof partially off.
Thunderstorm Wind, Stearns
- When
- September 20, 1:25 PM CST
- Where
- Stearns County, Avon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.620, -94.470
Two large branches toppled onto vehicles. Three power poles snapped. A TV antenna blown over.
Thunderstorm Wind, Stearns
- When
- September 20, 1:30 PM CST
- Where
- Stearns County, Sartell
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.620, -94.200
Multiple 1.5 to 2 foot trees down, along with many branches. The worst area for downed trees and branches occurred along Riverside Avenue North. A thirty by four foot section of the Abbott Northwestern Hospital was blown off.
Thunderstorm Wind, Stearns
- When
- September 20, 1:30 PM CST
- Where
- Stearns County, 4 mi N of Sartell
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.678, -94.200
Ten to twelve inch diameter trees felled.
Thunderstorm Wind, Stearns
- When
- September 20, 1:30 PM CST
- Where
- Stearns County, St Joseph
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.570, -94.330
Thunderstorm Wind, Benton
- When
- September 20, 1:35 PM CST
- Where
- Benton County, Sauk Rapids
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.600, -94.170
Several trees were felled, including one on a house. Shingles off one home. Portions of a fence near Golden Spike Raceway were damaged.
Thunderstorm Wind, Mille Lacs
- When
- September 20, 3:00 PM CST
- Where
- Mille Lacs County, 5 mi NE of Milaca to 6 mi NE of Milaca
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.781, -93.557
At least twenty trees 8 to 14 inches in diameter snapped off.
Thunderstorm Wind, Kanabec
- When
- September 20, 3:04 PM CST to 3:09 PM CST
- Where
- Kanabec County, 3 mi N of Ogilvie to Mora
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.873, -93.420
Many trees down; some were 18 inches in diameter. Minor structural damage to several homes in Mora.
Thunderstorm Wind, Meeker
- When
- September 20, 3:18 PM CST
- Where
- Meeker County, Litchfield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.130, -94.530
Numerous trees were felled, including some 22 inches in diameter. One tree fell on a mobile home in the north side of Litchfield.
Hail, Meeker
- When
- September 20, 3:25 PM CST to 3:30 PM CST
- Where
- Meeker County, Litchfield
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.130, -94.530
Thunderstorm Wind, McLeod
- When
- September 20, 3:40 PM CST
- Where
- McLeod County, 4 mi NE of Hutchinson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.921, -94.312
Hail, Meeker
- When
- September 20, 3:48 PM CST
- Where
- Meeker County, 1 mi N of Dassel
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.094, -94.320
Thunderstorm Wind, Meeker
- When
- September 20, 3:48 PM CST
- Where
- Meeker County, Dassel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.080, -94.320
Hail, Wright
- When
- September 20, 3:50 PM CST to 3:54 PM CST
- Where
- Wright County, Cokato
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.080, -94.200
Hail, Wright
- When
- September 20, 4:05 PM CST
- Where
- Wright County, Montrose
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -93.920
Hail, Wright
- When
- September 20, 4:05 PM CST
- Where
- Wright County, Waverly
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -93.980
Hail, Wright
- When
- September 20, 4:10 PM CST
- Where
- Wright County, 2 mi N of Montrose
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.099, -93.920
Thunderstorm Wind, Carver
- When
- September 20, 4:10 PM CST
- Where
- Carver County, Watertown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.970, -93.850
Trees toppled on the north edge of town, with 4 to 6 inch branches down in the central part of Watertown.
Thunderstorm Wind, Wright
- When
- September 20, 4:10 PM CST
- Where
- Wright County, Buffalo
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 45.180, -93.900
Large tree toppled across the street from Buffalo hospital. Information provided by the Wright County Journal Press.
Hail, Wright
- When
- September 20, 4:12 PM CST
- Where
- Wright County, 2 mi SW of Buffalo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.160, -93.929
Hail, Carver
- When
- September 20, 4:14 PM CST
- Where
- Carver County, Watertown
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.970, -93.850
Hail, Wright
- When
- September 20, 4:15 PM CST
- Where
- Wright County, 2 mi SE of Buffalo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.160, -93.871
At Highway 55 and County Road 14.
Hail, Hennepin
- When
- September 20, 4:15 PM CST
- Where
- Hennepin County, Plymouth
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.030, -93.470
Hail, Wright
- When
- September 20, 4:17 PM CST
- Where
- Wright County, Delano
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.050, -93.800
Hail, Hennepin
- When
- September 20, 4:22 PM CST
- Where
- Hennepin County, Maple Plain
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.000, -93.670
Hail, Hennepin
- When
- September 20, 4:27 PM CST
- Where
- Hennepin County, Loretto
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.050, -93.650
Hail, Wright
- When
- September 20, 4:27 PM CST
- Where
- Wright County, Hanover
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.170, -93.670
Hail, Hennepin
- When
- September 20, 4:38 PM CST
- Where
- Hennepin County, Plymouth
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.030, -93.470
Thunderstorm Wind, Hennepin
- When
- September 20, 4:45 PM CST
- Where
- Hennepin County, Golden Vly
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 45.000, -93.400
Trees down. Power was out for several hours in the area.
Hail, Hennepin
- When
- September 20, 4:47 PM CST
- Where
- Hennepin County, New Hope
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.070, -93.370
Hail, Hennepin
- When
- September 20, 4:47 PM CST to 4:50 PM CST
- Where
- Hennepin County, Golden Vly
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 45.000, -93.400
Hail, Hennepin
- When
- September 20, 4:47 PM CST
- Where
- Hennepin County, Hopkins
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.930, -93.400
Occurred near Highway 169 and Excelsior Blvd.
Hail, Hennepin
- When
- September 20, 4:48 PM CST
- Where
- Hennepin County, Minneapolis
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.000, -93.280
Occurred at Franklin and Lyndale.
Hail, Hennepin
- When
- September 20, 4:51 PM CST
- Where
- Hennepin County, Crystal
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.070, -93.380
Occurred near Winnetka Ave and 30th.
Heavy Rain, Hennepin
- When
- September 20, 5:00 PM CST to 6:00 PM CST
- Where
- Hennepin County, Richfield
- Reported by
- Amateur Radio
- Coordinates
- 44.880, -93.250
Heavy rain produced two feet of standing water at the intersection of 66th and Portland, where two cars were stranded.
Hail, Ramsey
- When
- September 20, 5:02 PM CST
- Where
- Ramsey County, New Brighton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -93.200
Hail, Hennepin
- When
- September 20, 5:14 PM CST
- Where
- Hennepin County, Minneapolis
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.000, -93.280
Hail occurred at intersection of I-35W and 35th Street South.
Hail, Hennepin
- When
- September 20, 5:20 PM CST
- Where
- Hennepin County, Brooklyn Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.120, -93.330
Hail, Wright
- When
- September 20, 5:20 PM CST
- Where
- Wright County, 2 mi S of St Michael
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.191, -93.680
Hail, Washington
- When
- September 20, 5:20 PM CST
- Where
- Washington County, Woodbury
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.900, -92.950
Hail occurred at I-494 and Tamarack Road.
Hail, Anoka
- When
- September 20, 5:25 PM CST
- Where
- Anoka County, Blaine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -93.220
Hail, Hennepin
- When
- September 20, 5:25 PM CST to 5:30 PM CST
- Where
- Hennepin County, Rogers
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.200, -93.570
Occurred near Interstate 94 and Highway 101.
Hail, Hennepin
- When
- September 20, 5:28 PM CST
- Where
- Hennepin County, 2 mi NW of Rogers
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.221, -93.599
Hail, Wright
- When
- September 20, 5:29 PM CST
- Where
- Wright County, Otsego
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.280, -93.600
Flash Flood, Ramsey
- When
- September 20, 5:30 PM CST to 9:00 PM CST
- Where
- Ramsey County, 8 mi ESE of St Paul
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 44.926, -92.999
Nearly two inches of rain in one hour caused Battle Creek in South Maplewood to rise. Several boys were playing in and along the creek, and a thirteen year old boy was swept below a nearby dam. Some of the heavy rain was funneled into a neighborhood near Hancock and Third, where six houses were flooded. A retaining wall was blown out in the Swede Hollow neighborhood.
Tornado, Washington
- When
- September 20, 5:30 PM CST to 5:31 PM CST
- Where
- Washington County, Woodbury
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.900, -92.950
A National Weather Service storm survey confirmed an EF-0 tornado touched down in the southwestern portion of Woodbury, along Bailey Road.|It dissipated when it reached Woodlane Drive. The tornado caused damage to multiple townhouses, trees, and road signs.
Thunderstorm Wind, Ramsey
- When
- September 20, 5:30 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.970, -93.150
Three to six inch branches severed in the Highland Park neigborhood.
Hail, Ramsey
- When
- September 20, 5:37 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.970, -93.150
Near Interstate 35E and Maryland Ave.
Hail, Anoka
- When
- September 20, 5:40 PM CST
- Where
- Anoka County, Anoka
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -93.400
Hail, Sherburne
- When
- September 20, 5:45 PM CST
- Where
- Sherburne County, Becker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.420, -93.900
Hail, Anoka
- When
- September 20, 6:00 PM CST to 6:03 PM CST
- Where
- Anoka County, Coon Rapids
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -93.320
Occurred at Hwy 10 and Main Street.
Hail, Anoka
- When
- September 20, 6:11 PM CST
- Where
- Anoka County, Blaine
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.180, -93.220
Hail, Wright
- When
- September 20, 6:25 PM CST
- Where
- Wright County, 2 mi W of Cokato
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.080, -94.241
Hail, Sherburne
- When
- September 20, 6:49 PM CST
- Where
- Sherburne County, Zimmerman
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.450, -93.580
Thunderstorm Wind, Isanti
- When
- September 20, 7:10 PM CST
- Where
- Isanti County, Isanti
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.500, -93.250
Twenty inch diameter tree down across road.
Hail, Wright
- When
- September 20, 7:18 PM CST
- Where
- Wright County, Monticello
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.300, -93.820
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Minnesota, September 20 to 21, 2007$10 million · 3 in hail · 20 events
- Heat in Alabama, September 20, 20071 death · 1 event
- Tornado in Florida, September 20, 2007$6.2 million · EF1 · 1 event
- Hail and Damaging Winds in Minnesota, September 20 to 21, 2007$50,000 · 1 in hail · 7 events
- Tornado in Florida, September 20, 2007$2,000 · EF1 · 1 event
- Hail and Lightning Strike in Minnesota, September 20, 2007$20,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Dakota, September 20, 20071.75 in hail · 16 events
- Hail and Damaging Winds in Florida, September 20 to 21, 200750 kt wind · 13 events
- Dense Fog in Wisconsin, September 20 to 21, 20078 events
- Damaging Winds in Wisconsin, September 20, 200750 kt wind · 4 events
- Hail in South Dakota, September 20, 20071 in hail · 3 events
- Dense Fog in Wisconsin, September 20, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59704, 59821, 59746, 70609, 59747, 59706, 59735, 59707, 59708, 60827, 59825, 60829, 59749, 59820, 59750, 60832, 70610, 59748, 59752, 59756, 59757, 59709, 59817, 61144, 61154, 59711, 59712, 59713, 59714, 59760, 61213, 59715, 59718, 59716, 59719, 59717, 59720, 59722, 70611, 59724, and more.